Alert archive / Illinois / Winter Storm Warnings in 2011

Winter Storm Warning 3, NWS Paducah, KY

January 31, 2011Jefferson County, Perry County, Wayne County, Illinois

NWS Paducah, KY issued this winter storm warning at Jan 31, 2011, 10:29 PM CST for Jefferson County, Perry County, Wayne County, Illinois. It took effect at Feb 1, 2011, 12:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 31, 2011, 10:29 PM CST (04:29 UTC)
In effect from
Feb 1, 2011, 12:00 AM CST
Expired
Feb 1, 2011, 11:21 AM CST
In force
11 hr
Issued by
NWS Paducah, KY

Counties Jefferson County, IL, Perry County, IL, Wayne County, IL

The radar

The Evansville,IN radar (KVWX), 103 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WWUS43 KPAH 010429
WSWPAH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
1029 PM CST MON JAN 31 2011

ILZ075-076-080-011230-
/O.UPG.KPAH.WW.Y.0007.110201T0600Z-110202T1200Z/
/O.NEW.KPAH.WS.W.0003.110201T0600Z-110202T1200Z/
JEFFERSON-WAYNE IL-PERRY IL-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...
PINCKNEYVILLE
1029 PM CST MON JAN 31 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WINTER STORM
WARNING FOR SIGNIFICANT ICE ACCUMULATION WHICH IS IN EFFECT UNTIL
6 AM CST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

*ICE ACCUMULATIONS OF GREATER THAN ONE QUARTER INCH ARE POSSIBLE
IN THE WARNING AREA BY TUESDAY AFTERNOON. FREEZING RAIN IS
EXPECTED TO QUICKLY CHANGE OVER TO SNOW TUESDAY EVENING. WITH THE
POSSIBILITY OF AN INCH OF SNOW FALLING ONTO A LAYER OF ICE IT WILL ONLY
EXACERBATE TRAVELING CONDITIONS OVER THE WARNING AREA TUESDAY
NIGHT...THEREFORE EVEN THOUGH NO ADDITIONAL ICE ACCUMULATION IS
EXPECTED TUESDAY NIGHT...WITH THE COMBINATION OF SNOW AND ICE...
DECIDED TO RUN THE WARNING THROUGH 6 AM WEDNESDAY.


* TIMING...FREEZING RAIN IS EXPECTED TO DEVELOP NORTHEAST OVER THE
  HEARTLAND TONIGHT. THE FREEZING LINE IS EXPECTED TO SAG A TAD
  FARTHER SOUTH ON TUESDAY...MAKING FOR A PROLONGED PERIOD OF
  FREEZING RAIN IN THE WARNED AREA. 

* AMOUNTS...ICE ACCUMULATIONS OF GREATER THAN ONE QUARTER INCH ARE
  POSSIBLE .SNOW ACCUMULATIONS LATE TUESDAY AND TUESDAY NIGHT
  AROUND 1 INCH WILL BE POSSIBLE AS WELL. ISOLATED HIGHER AMOUNTS
  NORTH OF INTERSTATE 64 CANNOT BE RULED OUT.

* IMPACTS...MAIN IMPACT WILL BE DANGEROUS TRAVEL CONDITIONS.

* OTHER IMPACTS...STRONG AND GUSTY WINDS SHOULD DEVELOP BY 
  TUESDAY AFTERNOON AND CONTINUE TUESDAY NIGHT. THIS COULD CAUSE 
  LOWER VISIBILITIES IN SOME BLOWING SNOW TUESDAY NIGHT AND 
  INCREASE THE PROBABILITY OF HAZARDOUS TRAVEL CONDITIONS. THE 
  STRONG WINDS MAY ALSO IMPACT POWER LINES AND TREE LIMBS THAT 
  BECOME GLAZED WITH ICE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS ADVERSE TRAVEL CONDITIONS WILL BE
LIKELY. USE EXTREME CAUTION IF YOU MUST VENTURE OUT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

ILZ077-078-081-082-084-INZ081-082-MOZ076-086-100-107-108-011230-
/O.CON.KPAH.WW.Y.0007.110201T0600Z-110202T1200Z/
EDWARDS-WABASH-FRANKLIN-HAMILTON-JACKSON-GIBSON-PIKE-PERRY MO-
BOLLINGER-WAYNE MO-CARTER-RIPLEY-
INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL...
WEST FRANKFORT...MCLEANSBORO...CARBONDALE...FORT BRANCH...
PETERSBURG...PERRYVILLE...MARBLE HILL...PIEDMONT...VAN BUREN...
DONIPHAN
1029 PM CST MON JAN 31 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* TIMING...FREEZING RAIN IS POSSIBLE AFTER MIDNIGHT THROUGH LATE 
  MORNING TUESDAY. TUESDAY EVENING...RAIN OR FREEZING RAIN 
  SHOULD CHANGE TO SNOW. 

* AMOUNTS...ONE TO TWO TENTHS INCH ICE ACCUMULATIONS WILL BE 
  POSSIBLE FROM LATE TONIGHT THROUGH EARLY TUESDAY EVENING. SNOW 
  ACCUMULATIONS LATE TUESDAY AND TUESDAY NIGHT AROUND 1 INCH 
  WILL BE POSSIBLE AS WELL. ISOLATED HIGHER AMOUNTS NORTH OF 
  INTERSTATE 64 CANNOT BE RULED OUT. 

* IMPACTS...MAIN IMPACT WILL BE DANGEROUS TRAVEL CONDITIONS.

* OTHER IMPACTS...STRONG AND GUSTY WINDS SHOULD DEVELOP BY 
  TUESDAY AFTERNOON AND CONTINUE TUESDAY NIGHT. THIS COULD CAUSE 
  LOWER VISIBILITIES IN SOME BLOWING SNOW TUESDAY NIGHT AND 
  INCREASE THE PROBABILITY OF HAZARDOUS TRAVEL CONDITIONS. THE 
  STRONG WINDS MAY ALSO IMPACT POWER LINES AND TREE LIMBS THAT 
  BECOME GLAZED WITH ICE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS ADVERSE TRAVEL CONDITIONS WILL BE
LIKELY. USE EXTREME CAUTION IF YOU MUST VENTURE OUT.

&&

$$

JP
2 follow-up statements
913 
WWUS43 KPAH 010907
WSWPAH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
307 AM CST TUE FEB 1 2011

ILZ075-076-080-011800-
/O.CON.KPAH.WS.W.0003.000000T0000Z-110202T1200Z/
JEFFERSON-WAYNE IL-PERRY IL-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...
PINCKNEYVILLE
307 AM CST TUE FEB 1 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT ALONG AND NORTH OF A 
DU QUOIN TO FAIRFIELD ILLINOIS LINE UNTIL 6 AM CST WEDNESDAY.

* ICE ACCUMULATIONS OF GREATER THAN ONE QUARTER INCH ARE POSSIBLE
  IN THE WARNING AREA TODAY AND TONIGHT. RAIN OR FREEZING RAIN IS
  EXPECTED TO QUICKLY CHANGE OVER TO SLEET AND SNOW TONIGHT. THE
  LIKELIHOOD OF UP TO ABOUT AN INCH OF SNOW FALLING ON TOP OF A
  LAYER OF ICE WILL ONLY WORSEN TRAVEL CONDITIONS OVER THE
  WARNING AREA TONIGHT.

* TIMING...FREEZING RAIN IS POSSIBLE EARLY TODAY AND AGAIN EARLY
  THIS EVENING. THE FREEZING LINE WILL BE MEANDERING ACROSS THE
  AREA THROUGH THE COURSE OF THE DAY AND THEN TONIGHT ALL AREAS
  SHOULD PLUMMET BELOW FREEZING...CAUSING PRECIPITATION TO CHANGE TO
  SLEET AND SNOW BEFORE IT ENDS.

* AMOUNTS...ICE ACCUMULATIONS OF GREATER THAN ONE QUARTER INCH ARE
  POSSIBLE SNOW ACCUMULATIONS UP TO ABOUT AN INCH ON TOP OF THE
  ICE IS POSSIBLE AS WELL. GIVEN EXTREMELY HIGH AMOUNTS ARE
  EXPECTED FURTHER NORTH AND WEST ACROSS MUCH OF MISSOURI AND
  ILLINOIS...ANY WOBBLE TO THE SYSTEM AT ALL COULD RESULT IN
  ISOLATED HIGHER AMOUNTS OF SNOW OR ICE.

* IMPACTS...MAIN IMPACT WILL BE DANGEROUS TRAVEL CONDITIONS DUE TO
  THE COMBINATION OF SNOW AND ICE.

* OTHER IMPACTS...STRONG AND GUSTY WINDS DEVELOPING THIS AFTERNOON
  WILL CONTINUE TONIGHT AND INTO WEDNESDAY. A WIND ADVISORY IS IN
  EFFECT FROM LATE THIS AFTERNOON THROUGH LATE WEDNESDAY
  AFTERNOON. THIS COULD CAUSE LOWER VISIBILITIES IN SOME BLOWING
  SNOW TONIGHT AND INCREASE THE PROBABILITY OF HAZARDOUS TRAVEL
  CONDITIONS. THE STRONG WINDS MAY ALSO IMPACT POWER LINES AND
  TREE LIMBS THAT BECOME GLAZED WITH ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

ILZ077-078-081-082-084-INZ081-082-MOZ076-086-100-107-108-011800-
/O.CON.KPAH.WW.Y.0007.000000T0000Z-110202T1200Z/
EDWARDS-WABASH-FRANKLIN-HAMILTON-JACKSON-GIBSON-PIKE-PERRY MO-
BOLLINGER-WAYNE MO-CARTER-RIPLEY-
INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL...
WEST FRANKFORT...MCLEANSBORO...CARBONDALE...FORT BRANCH...
PETERSBURG...PERRYVILLE...MARBLE HILL...PIEDMONT...VAN BUREN...
DONIPHAN
307 AM CST TUE FEB 1 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. THE ADVISORY AFFECTS COMMUNITIES ALONG AND NORTH OF A
LINE FROM DONIPHAN TO PERRYVILLE IN SOUTHEAST MISSOURI. IN
SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...THE ADVISORY AFFECTS
COMMUNITIES ALONG AND NORTH OF A CARBONDALE...TO GRAYVILLE
ILLINOIS...TO SPURGEON INDIANA LINE.

* TIMING...FREEZING RAIN IS POSSIBLE THROUGH THE MORNING HOURS
  TODAY...AND COULD THREATEN AGAIN BY THIS EVENING. LATER IN THE
  EVENING...THE ARRIVAL OF COLDER AIR WILL CHANGE RAIN AND
  FREEZING RAIN OVER TO SLEET AND SNOW TONIGHT BEFORE ENDING
  WEDNESDAY.

* AMOUNTS...ONE TO TWO TENTHS OF AN INCH OF ICE ACCUMULATION WILL
  BE POSSIBLE THROUGH EARLY TONIGHT. SNOW ACCUMULATIONS ON TOP OF
  THE POTENTIAL THIN LAYER OF ICE MAY RANGE UP TO ABOUT AN INCH AS
  WELL. REMEMBER EXTREMELY HIGH AMOUNTS ARE FORECAST NOT TOO FAR
  TO THE NORTH AND WEST OVER MUCH OF MISSOURI AND ILLINOIS...SO
  ANY WOBBLE TO THE SYSTEM COULD RESULT IN ISOLATED HIGHER AMOUNTS.

* IMPACTS...MAIN IMPACT WILL BE DANGEROUS TRAVEL CONDITIONS.

* OTHER IMPACTS...STRONG AND GUSTY WINDS SHOULD DEVELOP THIS
  AFTERNOON AND CONTINUE THROUGH TONIGHT INTO WEDNESDAY. A WIND
  ADVISORY IS IN EFFECT FROM LATE THIS AFTERNOON THROUGH LATE
  WEDNESDAY AFTERNOON. THIS COULD CAUSE LOWER VISIBILITIES IN
  SOME BLOWING SNOW TONIGHT AND INCREASE THE PROBABILITY OF
  HAZARDOUS TRAVEL CONDITIONS. THE STRONG WINDS MAY ALSO IMPACT
  POWER LINES AND TREE LIMBS THAT BECOME GLAZED WITH ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS ADVERSE TRAVEL CONDITIONS WILL BE
LIKELY. USE EXTREME CAUTION IF YOU MUST VENTURE OUT.

&&

$$
038 
WWUS43 KPAH 011721
WSWPAH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
1121 AM CST TUE FEB 1 2011

ILZ075-076-080-020130-
/O.CAN.KPAH.WS.W.0003.000000T0000Z-110202T1200Z/
/O.EXA.KPAH.WW.Y.0007.000000T0000Z-110202T1200Z/
JEFFERSON-WAYNE IL-PERRY IL-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...
PINCKNEYVILLE
1121 AM CST TUE FEB 1 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING RAIN AND SNOW...WHICH IS IN EFFECT
UNTIL 6 AM CST WEDNESDAY FOR A PORTION OF SOUTHERN ILLINOIS. THE 
WINTER STORM WARNING THAT WAS IN EFFECT FOR JEFFERSON...PERRY AND
WAYNE COUNTIES HAS BEEN CANCELLED.

* TIMING...LIGHT RAIN OR FREEZING RAIN WILL CONTINUE THIS
  AFTERNOON...WITH A CHANGE OVER TO SLEET OR SNOW POSSIBLE
  THIS EVENING.

* AMOUNTS...AROUND ONE TENTH OF AN INCH OF ICE ACCUMULATION
  WILL BE POSSIBLE. ISOLATED AMOUNTS NORTH OF INTERSTATE 64
  MAY APPROACH TWO TENTHS OF AN INCH. SNOW AMOUNTS MAY REACH
  AROUND 1 INCH OR SO TONIGHT.

* THE MAIN IMPACT WILL BE ON TRAVEL. SLICK SPOTS ON AREA ROADS
  WILL BE POSSIBLE. ICING IN TREES AND ON POWER LINES MAY RESULT
  IN ISOLATED INCIDENTS OF DOWN LIMBS OR A FEW POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS ADVERSE TRAVEL CONDITIONS WILL BE
LIKELY. USE EXTREME CAUTION IF YOU MUST VENTURE OUT.

&&

$$

ILZ077-078-081-082-084-INZ081-082-MOZ076-086-100-107-108-020130-
/O.CON.KPAH.WW.Y.0007.000000T0000Z-110202T1200Z/
EDWARDS-WABASH-FRANKLIN-HAMILTON-JACKSON-GIBSON-PIKE-PERRY MO-
BOLLINGER-WAYNE MO-CARTER-RIPLEY-
INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL...
WEST FRANKFORT...MCLEANSBORO...CARBONDALE...FORT BRANCH...
PETERSBURG...PERRYVILLE...MARBLE HILL...PIEDMONT...VAN BUREN...
DONIPHAN
1121 AM CST TUE FEB 1 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SNOW...REMAINS 
IN EFFECT UNTIL 6 AM CST WEDNESDAY FOR PORTIONS OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA.

* TIMING...LIGHT RAIN OR FREEZING RAIN WILL CONTINUE THIS
  AFTERNOON...WITH A CHANGE OVER TO SLEET OR SNOW POSSIBLE
  THIS EVENING.

* AMOUNTS...AROUND ONE TENTH OF AN INCH OF ICE ACCUMULATION
  WILL BE POSSIBLE. ISOLATED AMOUNTS NORTH OF INTERSTATE 64
  MAY APPROACH TWO TENTHS OF AN INCH. SNOW AMOUNTS MAY REACH
  AROUND 1 INCH OR SO TONIGHT.

* THE MAIN IMPACT WILL BE ON TRAVEL. SLICK SPOTS ON AREA ROADS
  WILL BE POSSIBLE. ICING IN TREES AND ON POWER LINES MAY RESULT
  IN ISOLATED INCIDENTS OF DOWN LIMBS OR A FEW POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS ADVERSE TRAVEL CONDITIONS WILL BE
LIKELY. USE EXTREME CAUTION IF YOU MUST VENTURE OUT.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 9:45 PM CST, 44 minutes earlier.

Area forecast discussion, Jan 31, 9:45 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
945 PM CST MON JAN 31 2011

.UPDATE...
REVISED AVIATION DISCUSSION FOR LATEST TRENDS.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
THE MAIN ISSUE WITH THE FORECAST...WHAT TO DO WITH THE WINTER
STORM WATCH. THE CRITICAL ASPECT TO OUR SENSIBLE WEATHER DEPICTION
IS WHERE THE 32F LINE WILL SET UP LATE TONIGHT THROUGH TUESDAY. A
CONSENSUS OF THE 09Z/15Z SREF...00Z/12Z GFS AND 00Z/12Z ECMWF
SOLUTIONS SUGGESTS THAT THE 32F LINE WILL BARELY CREEP INTO THE
CWFA TUE...THEN INFILTRATE FROM THE WEST TUESDAY EVENING. THE
WRF/NAM IS SOME 3 TO 5 DEGREES COLDER. WE SIDED STRONGLY TOWARD
CONSENSUS...WITH LITTLE WEIGHT GIVEN TO THE NAM...GIVEN THE
NEGATIVE TILT ASPECT...GOOD LOW LEVEL WAA ADVECTION...AND
RESULTANT POTENTIAL PRECIP DRAG FROM ABOVE WHICH COULD LIFT TEMPS
A COUPLE OF DEGREES DESPITE NE SURFACE WINDS. THE SURFACE LOW
TRACK SEEMS TO HAVE STABILIZED...LIFTING NORTH RIGHT ACROSS THE
MIDDLE OF OUR CWFA.

SO...WENT WITH A WINTER WEATHER ADVISORY FOR AFTER MIDNIGHT TONIGHT
THROUGH TUESDAY NIGHT...NORTH AND WEST OF A LINE FROM DONIPHAN MO TO
CARBONDALE IL TO PIKE COUNTY INDIANA. THIS IS THE REGION WHERE SUB
32F TEMPS IS MOST LIKELY DURING RAIN...AND WHERE SOME WRAP AROUND
SNOW MAY REACH AROUND AN INCH OR SO TUESDAY NIGHT. KEPT THE SNOW
TEMPERED A TAD SINCE WE GET DRY SLOTTED.

THERE IS A CHANCE...SHOULD THE COLD AIR INVADE FASTER THAN FORECAST
TUESDAY EVENING...AND CHANGE THE PRECIPITATION OVER MORE
QUICKLY...THAT AN ADVISORY COULD BE EXPANDED OVER MORE OF THE REGION.
GIVEN THAT IS A THIRD PERIOD FORECAST...WE CAN REVISIT THIS.

WITH THE SURFACE LOW FORECAST TO TRACK RIGHT ACROSS THE FA TUESDAY...
WINDS WILL REALLY CRANK UP BY LATE TUESDAY INTO TUESDAY NIGHT. A WIND
ADVISORY MAY HAVE TO BE ISSUED IN TIME AS WELL. BUT AGAIN THIS IS
A THIRD PERIOD ITEM AT THIS TIME. ALSO...THE MODELS SHOW VERY
IMPRESSIVE WIND FIELDS NOSING INTO WEST KENTUCKY TUESDAY AFTERNOON AND
EVENING JUST EAST OF THE SURFACE LOW TRACK...ALONG WITH A SHORT WINDOW
OF LIMITED INSTABILITY. AM NOT GOING TO PLAY UP SEVERE STORM POTENTIAL
YET. BUT THIS IS SOMETHING TO MONITOR...IF THE MODELS ARE NOT
AGGRESSIVE ENOUGH ADVECTING IN DECENT WARM SECTOR AIR INTO WEST
KENTUCKY.

CHANCE OF SNOW WEDNESDAY WILL TAPER OFF FROM SOUTH TO NORTH IN
THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM. IT WILL BE MUCH
COLDER AND STILL BREEZY WEDNESDAY. WIND CHILL TEMPERATURES TUESDAY
NIGHT THROUGH WEDNESDAY WILL BE IN THE SINGLE DIGITS AND TEENS.

..NOLES..

.LONG TERM /THURSDAY THROUGH TUESDAY/
IN THE STORMS WAKE THURSDAY...MODELS AGREE FRIGID CONDITIONS WILL BE
THE RULE. WITH MOST LOCATIONS NOT GOING ABOVE FREEZING UNTIL LATE
FRIDAY AND EVEN INTO SATURDAY OVER THE NORTHWEST. WE WILL BEGIN A
SLOW WARM UP AHEAD OF THE NEXT STORM SYSTEM. BY LATE IN THE WEEKEND
TEMPS SHOULD BE NEAR NORMAL. OTHERWISE VERY QUIET UNTIL MONDAY WHEN
ANOTHER STORM SYSTEM IS PROGGED TO MOVE THROUGH THE AREA WITH A RAIN
SNOW MIXTURE EXPECTED AT THIS TIME.

..KH..

&&

.AVIATION...
A STORM SYSTEM OVER THE SOUTHERN PLAINS WILL STRENGTHEN AS IT PIVOTS
EAST TOWARDS THE FORECAST AREA TONIGHT AND TUESDAY. AS THE STORM
APPROACHES...CEILINGS AND VISIBILITIES WILL CONTINUE TO DETERIORATE
TO IFR AND LIFR OVERNIGHT INTO TUESDAY MORNING AS LIGHT RAIN BECOMES
MORE WIDESPREAD. THE PRECIPITATION SHOULD REMAIN IN LIQUID FORM AT
OUR IMMEDIATE FORECAST TERMINALS ON TUESDAY...ALTHOUGH SUB-FREEZING
TEMPERATURES WILL NOT BE FAR AWAY. A SHARPENING QUASI-STATIONARY
FRONTAL BOUNDARY MEANDERING NEAR THE VICINITY OF THE OHIO RIVER WILL
RESULT IN HIGHLY VARIABLE WINDS THROUGH TUESDAY. AS THE LOW
APPROACHES TUESDAY AFTERNOON...WINDS WILL BECOME STRONG AND GUSTY. A
PERIOD OF THUNDERSTORMS ALSO APPEARS POSSIBLE LATE TUESDAY AFTERNOON
INTO TUESDAY EVENING...WITH VERY STRONG SHIFTING WINDS EXPECTED AS
THE LOW MOVES THROUGH.

..RJP..

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST
     WEDNESDAY FOR BOLLINGER-CARTER-PERRY MO-RIPLEY-WAYNE MO.

IL...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST
     WEDNESDAY FOR EDWARDS-FRANKLIN-HAMILTON-JACKSON-JEFFERSON-
     PERRY IL-WABASH-WAYNE IL.

IN...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST
     WEDNESDAY FOR GIBSON-PIKE.

&&
Hazardous weather outlook, Jan 31, 3:46 PM CST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
346 PM CST MON JAN 31 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
346 PM CST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER WEATHER ADVISORY AFTER MIDNIGHT FOR PORTIONS OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA FOR THE CHANCE
OF FREEZING RAIN. REFER TO THE ADVISORY PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINTER WEATHER ADVISORY TUESDAY AND TUESDAY NIGHT FOR PORTIONS
OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA
FOR BOTH FREEZING RAIN AND SNOW. REFER TO THE ADVISORY PRODUCT
FOR DETAILS.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND TUESDAY
EVENING. A FEW STRONG STORMS CANNOT BE RULED OUT ACROSS WEST
KENTUCKY LATE TUESDAY AFTERNOON AND EARLY TUESDAY EVENING.

STRONG AND GUSTY WINDS SHOULD DEVELOP IN THE WAKE OF THE LOW
PRESSURE SYSTEM TUESDAY AFTERNOON AND TUESDAY NIGHT.

LOCALLY HEAVY RAIN IS POSSIBLE ACROSS MUCH OF THE REGION TUESDAY.

WIND CHILL TEMPERATURES IN THE SINGLE DIGITS AND TEENS ARE
FORECAST TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT IN ICE AND SNOW ACCUMULATIONS THROUGH THE
DURATION.

In the hours before

Special weather statement, Jan 31, 8:57 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
857 PM CST MON JAN 31 2011

ILZ075-076-080-010600-
JEFFERSON-WAYNE IL-PERRY IL-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...
PINCKNEYVILLE
857 PM CST MON JAN 31 2011

...MINOR ICE ACCUMULATIONS POSSIBLE OVER PARTS OF SOUTHERN ILLINOIS...

SURFACE TEMPERATURES HAVE DIPPED SLIGHTLY TO NEAR THE FREEZING MARK IN
THE PAST HOUR GENERALLY ALONG AND NORTHWEST OF A LINE FROM
FAIRFIELD TO PINCKNEYVILLE ILLINOIS. ALTHOUGH PRECIPITATION WILL
BE OFF AND ON THROUGH THE EVENING HOURS IN THESE AREAS...A LIGHT
COAT OF ICE WILL BE POSSIBLE...ESPECIALLY ON ELEVATED SURFACES.

PERSONS TRAVELLING THIS EVENING ACROSS THE SOUTHERN ILLINOIS
COUNTIES OF WAYNE...JEFFERSON...AND PERRY SHOULD DO SO WITH
EXTREME CAUTION...ESPECIALLY ON BRIDGES AND OVERPASSES.

JP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 2:46 AM CSTWind AdvisoryPAHAlexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more33 hr

Nearby

Winter Storm Warnings in Illinois, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.